Alert archive / California / Wind Advisories in 2009
Wind Advisory 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 9, 2009, 3:29 AM PST. It took effect at Feb 9, 2009, 9:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2009, 3:29 AM PST (11:29 UTC)
- In effect from
- Feb 9, 2009, 9:00 AM PST
- Expired
- Feb 10, 2009, 12:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 091129 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 429 AM MST MON FEB 9 2009 CAZ033-100000- /O.NEW.KPSR.WI.Y.0003.090209T1700Z-090210T0300Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 329 AM PST MON FEB 9 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR IMPERIAL COUNTY... WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST THIS EVENING. A PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION TODAY. STRONG WEST WINDS WILL DEVELOP LATER THIS MORNING OVER IMPERIAL COUNTY...AND PERSIST THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE FOUND FROM THE SAN DIEGO-IMPERIAL COUNTY LINE THROUGH THE IMPERIAL VALLEY. SUSTAINED WINDS NEAR 30 MPH WITH GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. DRIVING MAY BECOME DIFFICULT ALONG AREA ROADWAYS...INCLUDING INTERSTATE EIGHT FROM OCOTILLO THROUGH EL CENTRO. STRONG CROSSWINDS MAY AFFECT NORTH-SOUTH ROADWAYS...INCLUDING HIGHWAYS 86 AND 111. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ROGERS
2 follow-up statements
000 WWUS75 KPSR 092306 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 406 PM MST MON FEB 9 2009 CAZ033-100800- /O.EXT.KPSR.WI.Y.0003.000000T0000Z-090210T0800Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 306 PM PST MON FEB 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION TODAY. STRONG WEST WINDS WILL DEVELOP LATER THIS MORNING OVER IMPERIAL COUNTY...AND PERSIST THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE FOUND FROM THE SAN DIEGO-IMPERIAL COUNTY LINE THROUGH THE IMPERIAL VALLEY. SUSTAINED WINDS NEAR 30 MPH WITH GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. DRIVING WILL BE DIFFICULT ALONG AREA ROADWAYS...INCLUDING INTERSTATE EIGHT FROM OCOTILLO THROUGH EL CENTRO. STRONG CROSSWINDS MAY AFFECT NORTH-SOUTH ROADWAYS...INCLUDING HIGHWAYS 86 AND 111. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
000 WWUS75 KPSR 100748 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1248 AM MST TUE FEB 10 2009 CAZ033-100900- /O.EXP.KPSR.WI.Y.0003.000000T0000Z-090210T0800Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 1148 PM PST MON FEB 9 2009 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE WIND ADVISORY FOR IMPERIAL COUNTY WILL EXPIRE AT MIDNIGHT PST TONIGHT. STRONG WEST WINDS GUSTED AS HIGH AS 45 MPH MONDAY AFTERNOON. WINDS HAVE SINCE WEAKENED BELOW ADVISORY CRITERIA. HOWEVER...BREEZY CONDITIONS CAN STILL BE EXPECTED ACROSS IMPERIAL COUNTY TUESDAY MORNING ...WITH SUSTAINED WEST WINDS OF 15 TO 20 MPH AND OCCASIONAL GUSTS NEAR 30 MPH. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:00 AM PST, 29 minutes earlier.
Area forecast discussion, Feb 9, 3:00 AM PST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 400 AM MST MON FEB 9 2009 .SYNOPSIS... A WEATHER SYSTEM WILL MOVE THROUGH THE REGION TODAY AND TUESDAY ...BRINGING MORE RAIN AND SNOW...AND EVEN COLDER TEMPERATURES. THERE WILL BE A BRIEF PERIOD OF DRIER CONDITIONS MIDWEEK...FOLLOWED BY MORE WET AND UNSETTLED WEATHER RIGHT ON INTO THE UPCOMING WEEKEND. && .DISCUSSION... LIGHT SHOWERS THAT AFFECTED MARICOPA AND SOUTHERN GILA COUNTIES HAVE MOVED OFF TO THE NORTHEAST...WITH RELATIVELY QUIET MORNING IN STORE. SATELLITE IMAGERY DEPICTS ELONGATED TROUGH STRETCHING ALONG THE PACIFIC COAST ATTM. EXPECT ANOTHER ROUND OF PRECIPITATION TONIGHT AS THE UPPER LOW APPROACHES THE REGION. THE COMBINATION OF INCREASING SOUTHERLY LOW-LEVEL FLOW /APPROXIMATELY 20-30 KTS AT 850 MB THIS AFTERNOON/...WEAK ISENTROPIC LIFT /WITH LOW-LEVEL ISOTHERMS ORIENTED AT ANGLE TO FLOW/...AS WELL AS MODEST BUT PERSISTENT QG FORCING THROUGHOUT THE DAY...SHOULD LEAD TO SCATTERED SHOWERS THROUGHOUT THE DAY TODAY MAINLY IN HIGHER TERRAIN/UPSLOPE AREAS TO THE NORTH/EAST OF THE GREATER PHOENIX AREA. LATER TONIGHT...AS UPPER LOW APPROACHES THE AREA...FORCING INTENSIFIES WHILE LOWER HALF OF ATMOSPHERE BEGINS TO SATURATE. THIS WILL YIELD DECENT CHANCES OF PRECIP FOR SOUTH-CENTRAL ARIZONA INTO SOUTHERN GILA COUNTY...MAINLY AFTER 03Z TUESDAY/8 PM MST MONDAY NIGHT. HOWEVER...RAINFALL AMOUNTS ARE EXPECTED TO REMAIN LIGHT...AS PRECIPITATION WILL REMAIN MAINLY STRATIFORM TYPE. STILL CANNOT RULE OUT A FEW LIGHTNING STRIKES OVERNIGHT HOWEVER...ESPECIALLY AS CORE OF UPPER LOW MOVES OVER THE AREA. WINDS WILL ALSO BE A CONCERN OUT IN SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...ESPECIALLY IN IMPERIAL COUNTY...WHERE WINDS COULD GUST UP TO 40 MPH THIS AFTERNOON. OVER SOUTHERN GILA COUNTY...SNOW LEVELS WILL BE DROPPING RATHER QUICKLY AS COLDER TEMPERATURES ARRIVE. PRECIPITATION WILL OCCUR THROUGHOUT THE DAY...BEFORE INTENSIFYING LATER TONIGHT INTO TUESDAY. LATEST FORECAST CALLS FOR TOTAL AMOUNTS OF 2 TO 4 INCHES ABOVE 3500 FT...WITH 6 OR MORE INCHES ABOVE 5000 FT. THUS...WILL CONTINUE THE WINTER STORM WARNING FOR MONDAY EVENING THROUGH TUESDAY MORNING FOR SOUTHERN GILA COUNTY. SEE PRODUCT PHXWSWPSR FOR MORE INFORMATION. PATTERN WILL REMAIN ACTIVE THROUGH THE FORESEEABLE FUTURE...WITH SEVERAL EMBEDDED WAVES IN THE LONGWAVE TROUGH PATTERN CONTINUING TO AFFECT THE SOUTHWEST U.S. TEMPERATURES WILL REMAIN WELL BELOW SEASONAL NORMALS...WITH SOME DAYS STRUGGLING TO GET OUT OF THE 50S FOR HIGHS. IT APPEARS PRECIP CHANCES SHOULD BE MINIMAL FROM THE MIDDLE OF THE WEEK THROUGH FRIDAY...AS MODELS SHOW NEXT WAVE PASSING JUST TO THE NORTH...MAINLY AFFECTING NORTHERN AZ. BY THE WEEKEND...ANOTHER STRONG SYSTEM IS FORECAST TO DEVELOP OVER THE SOUTHWEST CONUS...WITH COOLER TEMPERATURES AND INCREASED CHANCES OF PRECIPITATION. STILL TOO FAR OUT TO HAMMER OUT THE DETAILS. && .AVIATION... LATEST THINKING IS THAT FOG OVERNIGHT WILL BE LIMITED TO THE GILA RIVER VALLEY...MAINLY IN YUMA COUNTY. WINDS JUST LOOK TO BE TOO STRONG ELSEWHERE ACROSS THE FORECAST AREA. BIGGEST AVIATION CONCERN MON WILL BE THE RETURN OF LOWER CIGS DUE TO SHOWERS...DEVELOPING AROUND 18Z ACROSS NORTHERN PORTIONS OF THE PHOENIX METRO AREA. SEEMS LIKE A GOOD BET THAT CIGS WILL OCCASIONALLY LOWER TO 2500 FT...GIVEN THAT THE LOWER LEVELS OF THE ATMOSPHERE ARE ALREADY PRIMED. BRIEF IFR CIGS ARE A POSSIBLITY AS WELL...IN THE HEAVIER SHOWER ACTIVITY MON EVENING. ACROSS SE CA...STRONG WIND GUSTS WILL BE LIKELY NEAR KIPL AND KBLH MON AFTERNOON. RECENT RAINS SHOULD LIMIT AIRBORNE DUST AND SAND...WITH VSBYS GENERALLY REMAINING ABOVE 6SM. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... OVERALL EXPECTING A RELATIVELY ACTIVE WEATHER PATTERN THROUGH THE WEEK. MODELS ARE ALL POINTING TO SEVERAL STORM SYSTEMS ORIGINATING IN THE NORTHERN PACIFIC AND MOVING INTO THE SOUTHWEST CONUS. TIMING AND DETAILS OF THESE SYSTEMS ARE STILL UP IN THE AIR. REGARDLESS EXPECTING BELOW AVERAGE TEMPERATURES...SLIGHTLY TO MODERATELY ELEVATED RH VALUES...AND PERIODS OF INCREASED WIND ALONG WITH PRECIPITATION CHANCES WITH THE SYSTEMS. FUTURE FORECASTS WILL REFINE AND EXPAND UPON THE DETAILS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 11 AM MST TUESDAY FOR AZZ024. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ROGERS AVIATION...HIRSCH FIRE WEATHER...INIGUEZ
Hazardous weather outlook, Feb 8, 5:25 AM PST, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 625 AM MST SUN FEB 8 2009 AZZ022>024-027-028-090100- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 625 AM MST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM WILL CONTINUE TO MOVE ACROSS THE REGION TODAY AND THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE HEAVIEST RAIN EXPECTED OVER THE MOUNTAINS AND FOOTHILLS. THE RUNOFF WILL CAUSE NORMALLY DRY STREAM BEDS AND WASHES TO FLOW WITH WATER. A CHANCE OF THUNDERSTORMS IS ALSO POSSIBLE WITH HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND TUESDAY...A SECOND FOLLOW-UP STORM WILL HIT THE AREA MONDAY NIGHT INTO TUESDAY. THIS WILL BE A COLDER STORM WITH THE SNOW LEVEL FALLING TO NEAR 3500 FEET BY EARLY TUESDAY MORNING IN SOUTHERN GILA COUNTY. AT THIS TIME...MINIMAL SNOW ACCUMULATION IS EXPECTED AT OR AROUND 3500 FEET...WITH 3 TO 5 INCHES POSSIBLE IN HIGH ELEVATIONS ABOVE 5000 FEET DURING THE 24 HOUR PERIOD. TUESDAY EVENING AND WEDNESDAY... WITH CLEARING SKIES LATE TUESDAY INTO WEDNESDAY...SUB-FREEZING LOW TEMPERATURES WILL BE POSSIBLE WEDNESDAY MORNING AT MANY LOWER DESERT LOCATIONS...INCLUDING THE GREATER PHOENIX AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ020-021-025-026-CAZ030>033-090100- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 625 AM MST SUN FEB 8 2009 /525 AM PST SUN FEB 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AREAS OF MIST AND PATCHY FOG FORMATION MAY LOWER VISIBILITIES TO LESS THAN A MILE THROUGHOUT THE MORNING HOURS...ESPECIALLY FOR MOTORISTS TRAVELING ON INTERSTATE 8 AND 10...AND ON HIGHWAY 95 ALONG PORTIONS OF THE LOWER COLORADO RIVER VALLEY NEAR BLYTHE AND YUMA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND MONDAY NIGHT... A SECOND STORM IS EXPECTED LATE MONDAY INTO TUESDAY WITH AN ADDITIONAL CHANCE FOR SHOWERS. TUESDAY EVENING AND WEDNESDAY... WITH CLEARING SKIES...SUB-FREEZING LOW TEMPERATURES WILL BE POSSIBLE WEDNESDAY MORNING AT MANY LOWER DESERT LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.